MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS
Model Number 6844508
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concludes that lower than expected vitros sodium (na+) results were obtained when processing level 2 biorad liquichek unassayed chemistry control, lot 92960 after a calibration event due to the change in lots of reference fluid.In addition to the lower than expected vitros na+ results noted above, when reviewing the historical quality control results it was determined the customer obtained a higher than expected vitros na+ result when processing level 1 biorad liquichek unassayed chemistry control lot 92960.The cause of the lower than expected vitros na+ results is an unknown protocol issue resulting in a suboptimal calibration.A recalibration of vitros na+ was performed using a fresh set of vitros calibrator kit 32 fluids and a fresh reservoir of reference fluid properly warmed prior to use resulting in acceptable quality control results.A definitive assignable cause of the higher than expected vitros na+ results could not be determined.The customer repeated the testing of the level 1 biorad control on the same day and obtained an acceptable result of 125.2 mmol/l.It is unknown what actions the customer took to resolve the higher than expected vitros na+ quality control result.An issue with the vitros xt 7600 system is not a likely contributor of the higher than expected vitros na+ result identified during the review of historical quality control results.The acceptable within run vitros na+ precision test verifies the vitros xt7600 performance.The unacceptable within laboratory precision observed when evaluating the historical quality control results and the higher than expected vitros na+ quality control result is likely caused by day-to-day protocol issues related to fluid handling.The vitros xt 7600 and vitros na+ lot 4228-1113-4053 are performing as expected after the recalibration event and are not likely contributors of both the higher and lower than expected vitros na+ results.Improper protocol when handling calibrator fluids and/or reference fluid is the most likely contributor of the two events.Continual tracking and trending of complaints has not identified any signals that would point to potential systemic issues with vitros chemistry products na+ slides, lot 4228-1113-4053 or vitros calibrator kit 32 lot 3232.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros sodium (na+) results were obtained when processing level 2 biorad liquichek unassayed chemistry control, lot 92960 after a calibration event due to the change in lots of reference fluid.Vitros na+ results 143.8 and 144.5 versus the baseline mean of 155.3 umol/l in addition to the lower than expected vitros na+ results noted above, when reviewing the historical quality control results it was determined the customer obtained a higher than expected vitros na+ result when processing level 1 biorad liquichek unassayed chemistry control lot 92960.Vitros na+ result of 138.1 mmol/l versus the baseline mean of 125.3 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected vitros na+ results were obtained from quality control fluids.The customer also obtained lower than expected vitros na+ results when processing patient samples as part of their calibration verification procedure.The testing of patient samples was performed to verify the accuracy of the calibration and were not reported outside of the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18636011
Report Number1319808-2024-00002
Device Sequence Number8092286
Product Code JIX
UDI-Device Identifier10758750032105
UDI-Public10758750032105
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model Number6844508
Device Catalogue Number6844508
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown